Alert archive / Mississippi / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 480, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 12, 2003, 9:13 AM CDT for Adams County, Mississippi. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2003, 9:13 AM CDT (14:13 UTC)
- Expired
- Jun 12, 2003, 10:10 AM CDT
- In force
- 57 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Adams County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 2.2 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 190 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 923 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
106
WUUS54 KJAN 121413
SVRJAN
MSC001-121510-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
912 AM CDT THU JUN 12 2003
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ADAMS COUNTY IN SOUTHWEST MISSISSIPPI
* UNTIL 1010 AM CDT
* AT 912 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM 11 MILES NORTHWEST OF NATCHEZ
TO 17 MILES SOUTHWEST OF SIBLEY MOVING EAST AT 40 MPH.
* SEVERE THUNDERSTORMS WILL...
BE NEAR NATCHEZ AT 935 AM CDT
BE NEAR SIBLEY AT 945 AM CDT
WINDS FROM 60 TO 70 MPH ARE LIKELY WITH THIS STORM.
LAT...LON 3123 9160 3130 9149 3152 9151 3159 9139
3173 9138 3166 9129 3162 9117 3150 9117
3137 9124 3137 9134
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 4:15 AM CDT, 4 hours 58 minutes earlier.
Area forecast discussion, Jun 12, 4:15 AM CDT, 4 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 415 AM CDT THU JUN 12 2003 THERE ARE PLENTY OF FORECAST COMPLEXITIES THIS PACKAGE AS AN UNSEASONABLY STRONG SUBTROPICAL JET STREAM CONTINUES TO INTERACT WITH A VERY MOIST AND UNSTABLE AIRMASS OVER THE LOWER MISSISSIPPI VALLEY REGION. BIGGEST COMPLICATION IN THE SHORT TERM IS HOW MINOR SHORTWAVE TROUGH ENERGY OVER ERN TX IN LEFT EXIT REGION OF JET WILL INTERACT WITH DISTINCT OUTFLOW BOUNDARY THAT EXISTS FROM NEAR MLU TO LUL THIS EARLY MORNING. GOOD LOW LEVEL THETAE ADVECTION CONTINUES AHEAD OF THE SHORTWAVE TROUGH WITH BEST ADVECTION INTO THE IMMEDIATE ARKLAMISS REGION ATTM. UP TO 5 INCHES OF RAIN FELL ACROSS THE HIGHWAY 82 CORRIDOR OVERNIGHT IN MS. VERY RICH BOUNDARY LAYER MOISTURE (DEWPOINTS 80 DEG F ALONG TX/LA COAST) CONTINUES TO FEED NWD ABOVE THE BOUNDARY AND GIVEN THE LATEST CONVECTIVE/SATELLITE DATA TRENDS OF UPSTREAM CELL DEVELOPMENT AHEAD OF SHORTWAVE TROUGH...WILL ISSUE FLASH FLOOD WATCH FOR THE NRN MS COUNTIES TODAY. THANKS TO MEG AND LZK FOR COORDINATION. LATEST WATER VAPOR IMAGERY INDICATES SECOND PIECE OF ENERGY OVER WRN TX THAT WILL NEED TO BE WATCH FOR SUBSEQUENT CONVECTIVE DEVELOPMENT. WILL HANG ON TO THE POTENTIAL FOR ISOLATED SVR STORMS GIVEN MODEST DEEP LAYER SHEAR AND STEEP LOW LEVEL LAPSE RATES THAT MAY DEVELOP LATER TODAY. MODELS ARE NOT MUCH HELP AS THEY HAVE NO HANDLE ON CURRENT CONVECTIVE SITUATION. THEY DO AGREE ON MAINTAINING EXIT REGION OF RELATIVELY STRONG SUB TROP JET OVER THE REGION ALONG WITH PLENTY OF MOISTURE AND INSTABILITY RIGHT THROUGH THE WEEKEND. CONFIDENCE IS VERY LOW ON TIMING OF INDIVIDUAL CONVECTIVE SYSTEMS. APPEARS THAT A LARGE UPPER TROUGH WILL BEGIN TO PINCH OFF OVER THE MID/LOWER MS VALLEY REGION BY SUNDAY/MONDAY. LATEST GFS INDICATES THAT THE TROUGH WILL STRETCH OUT FROM WEST TO EAST OVER THE FORECAST AREA AND PROVIDE A NICE MOISTURE CONVERGENCE AXIS FOR NUMEROUS SHOWERS/TSTMS EARLY NEXT WEEK. .JAN... AR...NONE. LA...NONE. MS...FLASH FLOOD WATCH TODAY MSZ018-019-025>037. 43
Hazardous weather outlook, Jun 12, 7:09 AM CDT, 2 hours 4 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 131209- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 709 AM CDT THU JUN 12 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT ACROSS EXTREME SOUTHEAST ARKANSAS...EAST LOUISIANA...AND MUCH OF MISSISSIPPI. DAMAGING WINDS IN EXCESS OF 60 MILES AN HOUR WILL BE THE MAIN RISK FROM ANY SEVERE THUNDERSTORMS. A SERIES OF DISTURBANCES WILL CONTINUE MOVING THROUGH THE VERY MOIST AND UNSTABLE AIRMASS IN PLACE ACROSS THE LOWER MISSISSIPPI VALLEY TO RESULT IN THE DEVELOPMENT OF SCATTERED TO NUMEROUS THUNDERSTORMS. AS THESE DISTURBANCES COMBINE WITH DAYTIME HEATING AND LINGERING OUTFLOW BOUNDARIES FROM PREVIOUS THUNDERSTORM ACTIVITY...SOME OF THESE STORMS COULD BECOME SEVERE. THE MOST LIKELY TIME FOR SEVERE THUNDERSTORM DEVELOPMENT IS EXPECTED TO BE DURING THE AFTERNOON AND EVENING HOURS. ...FLOODING... A FLASH FLOOD WATCH HAS BEEN POSTED FOR PARTS OF NORTH MISSISSIPPI TODAY...GENERALLY NORTH OF A HOLLANDALE...TO KOSCIUSKO...TO COLUMBUS LINE. PONDING OF WATER ON AREA ROADWAYS MAY BE SEEN OVER EXTREME SOUTHEAST ARKANSAS...EAST LOUISIANA...AND THE REMAINDER OF CENTRAL AND SOUTH MISSISSIPPI. A SERIES OF UPPER ATMOSPHERIC DISTURBANCES WILL RESULT IN SCATTERED TO NUMEROUS THUNDERSTORMS OVER THE REGION. WITH THE AMOUNT OF MOISTURE IN THE ATMOSPHERE...THE STRONGER THUNDERSTORMS COULD PRODUCE 1 TO 2 INCHES OF RAINFALL WITHIN A SHORT AMOUNT OF TIME. THIS WOULD RESULT IN THE PONDING OF WATER ON AREA ROADWAYS. UP TO 5 INCHES OF RAIN FELL ACROSS PARTS OF NORTH MISSISSIPPI OVERNIGHT. WITH ADDITIONAL HEAVY RAINFALL EXPECTED OVER A SIMILAR AREA TODAY...A FLASH FLOOD WATCH HAS BEEN ISSUED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... ...DAYS TWO AND THREE...FRIDAY AND SATURDAY... SEVERE THUNDERSTORMS WILL REMAIN POSSIBLE FRIDAY AND SATURDAY ACROSS EXTREME SOUTHEAST ARKANSAS...EAST LOUISIANA...AND MUCH OF MISSISSIPPI. SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP IN THE MOIST AND UNSTABLE AIRMASS OVER THE REGION. AS UPPER ATMOSPHERIC DISTURBANCES CONTINUE TRAVERSING THE REGION...THESE FEATURES ARE EXPECTED TO COMBINE WITH DAYTIME HEATING AND OUTFLOW BOUNDARIES FROM PREVIOUS THUNDERSTORMS TO RESULT IN THE POSSIBILITY OF SEVERE THUNDERSTORMS. THE MOST LIKELY TIME TO SEE SEVERE WEATHER WOULD BE DURING THE AFTERNOONS AND EVENINGS. ...DAYS FOUR THROUGH SEVEN...SUNDAY THROUGH WEDNESDAY... AN ACTIVE WEATHER PATTERN WILL CONTINUE INTO THE MIDDLE OF NEXT WEEK. STRONG THUNDERSTORMS WILL BE POSSIBLE OVER THE ENTIRE AREA SUNDAY THROUGH THURSDAY. A LOW PRESSURE SYSTEM WILL SETTLE OVER THE ARKLATEX REGION SUNDAY. SOUTHERLY WINDS WILL INCREASE AHEAD OF THE SYSTEM...AND PROVIDE A STEADY FLOW OF VERY MOIST AND UNSTABLE AIR INTO THE LOWER MISSISSIPPI RIVER VALLEY. THE UPPER LEVEL SYSTEM WILL REMAIN OVER THE AREA THROUGH WEDNESDAY...KEEPING A CHANCE OF STRONG THUNDERSTORMS THROUGH MID WEEK. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THIS AFTERNOON AND TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 7:00 PM CDT | Severe Thunderstorm Warning | JAN | Grenada | 40 min |
| Jun 11, 7:27 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 63 min |
| Jun 11, 7:56 PM CDT | Severe Thunderstorm Warning | JAN | Grenada | 59 min |
| Jun 11, 7:59 PM CDT | Flash Flood Warning | JAN | Grenada | 3 hr |
| Jun 11, 8:08 PM CDT | Severe Thunderstorm Warning | JAN | Clay | 42 min |
| Jun 11, 8:09 PM CDT | Severe Thunderstorm Warning | JAN | Leflore, Sunflower | 61 min |
| Jun 11, 8:25 PM CDT | Flash Flood Warning | JAN | Leflore | 3 hr |
| Jun 11, 8:47 PM CDT | Severe Thunderstorm Warning | JAN | Carroll | 58 min |
| Jun 11, 9:36 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 59 min |
| Jun 11, 10:28 PM CDT | Severe Thunderstorm Warning | JAN | Sunflower | 42 min |
| Jun 11, 11:03 PM CDT | Flash Flood Warning | JAN | Carroll, Holmes, Leflore, Sunflower | 3 hr |
| Jun 11, 11:37 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Sharkey | 43 min |
| Jun 12, 9:58 AM CDT | Severe Thunderstorm Warning | JAN | Forrest | 42 min |
| Jun 12, 11:17 AM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Simpson | 43 min |
| Jun 12, 11:19 AM CDT | Severe Thunderstorm Warning | JAN | Lawrence | 31 min |
| Jun 12, 11:23 AM CDT | Severe Thunderstorm Warning | JAN | Smith | 47 min |
| Jun 12, 4:06 PM CDT | Severe Thunderstorm Warning | JAN | Adams | 59 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.